MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 16th april 2025, it was reported by an arthrex employee via email that for 8 units of ar-8500rbe, round burr, 8 flute, 5.0 mm x 13 cm, the internal drive mechanism totally shredded rendering it unusable.(customer reported 8 burrs suffered from the same issue (6 pictured).This was detected during use in a hip arthroscopy on (b)(6) 2025.The procedure was completed successfully with 8 burrs used on 1 patient.On (b)(6) 2025: the customer stated that they kept using the burrs until they wore out (that was how it was presented to the arthrex employee).
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The failure is most likely attributed to user error due to excessive force on the tip of the device, which causes the inner tube to stall while the motor continues to spin and shear off the hub.Refer to the precaution listed in dfu-0215-eo: 7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.The complaint allegation was confirmed based on the customer's attached picture, which shows the hub connector damaged with the blue plastic material shredded.

Brand Name
BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21908303
Report Number1220246-2025-01730
Device Sequence Number4221294
Product Code GFF
UDI-Device Identifier00888867043879
UDI-Public(01)00888867043879(11)220322(17)270228(10)14942064
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500RBE
Device Lot Number14942064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown